The Annals of Statistics
- Ann. Statist.
- Volume 15, Number 1 (1987), 385-397.
On Simple Adjustments to Chi-Square Tests with Sample Survey Data
For testing the goodness-of-fit of a $\log$-linear model to a multi-way contingency table with cell proportions estimated from survey data, Rao and Scott (1984) derived a first-order correction, $\delta\ldot$, to Pearson chi-square statistic, $X^2$ (or the likelihood ratio statistic, $G^2$) that takes account of the survey design. It was also shown that $\delta\ldot$ requires the knowledge of only the cell design effects (deffs) and the marginal deffs provided the model admits direct solution to likelihood equations under multinomial sampling. Simple upper bounds on $\delta\ldot$ are obtained here for models not admitting direct solutions, also requiring only cell deffs and marginal deffs or some generalized deffs not depending on any hypothesis. Applicability of an $F$-statistic used in GLIM to test a nested hypothesis is also investigated. In the case of a logit model involving a binary response variable, simple upper bounds on $\delta\ldot$ are obtained in terms of deffs of response proportions for each factor combination or some generalized deffs not depending on any hypothesis. Applicability of the GLIM $F$-statistic for nested hypotheses is also studied.
Ann. Statist., Volume 15, Number 1 (1987), 385-397.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Rao, J. N. K.; Scott, A. J. On Simple Adjustments to Chi-Square Tests with Sample Survey Data. Ann. Statist. 15 (1987), no. 1, 385--397. doi:10.1214/aos/1176350273. https://projecteuclid.org/euclid.aos/1176350273